My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
1 Answer
1 Helpful Vote
Q.

what are the long term side effects of depo provera?

I used Depo Provera as birth control for several years now.  I started when I was 19 and love that I have no period. I stopped for about a year and tried the patch, which I didn't care for.  When I got back on the depo I gained a bit of weight. My symptoms include fatigue, muscle soreness and weakness, high blood pressure and weight control issues. Most of the fat is around my waist, I believe the hormonal cycle may be effecting my health a lot and need to know my other options. (now 29)

 

Answers From Experts & Organizations (1)

Internal Medicine
WebMD
64 Answers
1,602 Helpful Votes
30 Followers
A.

Many of the symptoms you describe are vague and could be due to a number of things including Provera. Some of the common side effects of this medication include weight gain, weak bones, headaches, fatigue, swelling. These symptoms could also be caused by a number of things such as thyroid problems.

 

Its best to see your doctor to get evaluated and to discuss your concerns regarding contraception. There are many options available. 

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer
Archived: March 20, 2014

Was this helpful?

YesNo

Thanks for your feedback.

2 of 3 found this helpful